MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; TIP-UP FENESTRATED GRASPER

INTUITIVE SURGICAL, INC EndoWrist; TIP-UP FENESTRATED GRASPER
Model Number 470347-17
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a tip-up fenestrated grasper instrument was observed moving erratically.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The tip-up fenestrated grasper was analyzed and found to have a loose pitch cable at the proximal end.There was no loose screw at the pitch clamping pulley.A visual inspection of the backend found no evidence of a cracked clamping pulley, input disk, or input shaft that would have caused the loose cable.No frayed pitch cable at the distal end.The tip-up fenestrated grasper exhibited imprecise motion during gripping and un-gripping.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The tip-up fenestrated grasper exhibited imprecise motion in the pitch direction.The grip tips moved in the direction commanded, however, a lag or delay in the motion was observed as a result of the loose pitch cable at the proximal end.The probable root cause is attributed to a loss of cable tension.A cracked clamping pulley and/or input shaft can cause the cable to become dislodged at the proximal end.When the clamping pulley and/or input shaft is cracked, the cable can dislodge as the input could "slip" with respect to its internal shaft causing the loss of cable tension.A cracked clamping pulley and/or input shaft can be caused by improper cleaning or sterilization techniques used during reprocessing.A dislodged cable at the proximal end can then result in the cable becoming loose at the distal end.

Brand Name
EndoWrist
Common Device Name
TIP-UP FENESTRATED GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50900400
Report Number2955842-2026-39963
Device Sequence Number6001268
Product Code NAY
UDI-Device Identifier00886874112496
UDI-Public(01)00886874112496(10)K16260318
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470347-17
Device Catalogue Number470347
Device Lot NumberK16260318 0095
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/11/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown